Alert archive / Pennsylvania / Tornado Warnings in 2025
Tornado Warning 12, NWS State College, PA
NWS State College, PA issued this tornado warning at Jun 9, 2025, 8:42 PM EDT for Centre County, Huntingdon County, Mifflin County, Pennsylvania. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2025, 8:42 PM EDT (00:42 UTC)
- Expired
- Jun 9, 2025, 9:15 PM EDT
- In force
- 33 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Centre County, PA, Huntingdon County, PA, Mifflin County, PA
The radar
The State College radar (KCCX), 40 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:48 PM EDT | TSTM WND DMG | 5 E Whipple Dam State P, PA | Thunderstorm wind damage from a downburst occurred in Rothrock State Forest. Numerous uprooted and snapped trees, both softwood and hardwood. At the most concentrated point of damage, near Stone Creek Road, three to four dozen trees were uprooted and snapped i |
| Jun 9, 9:05 PM EDT | TSTM WND DMG | 2 E Mcalevys Fort, PA | Tree and wires down on Greenwood Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
151
WFUS51 KCTP 100042
TORCTP
PAC027-061-087-100115-
/O.NEW.KCTP.TO.W.0012.250610T0042Z-250610T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service State College PA
842 PM EDT Mon Jun 9 2025
The National Weather Service in State College PA has issued a
* Tornado Warning for...
Southeastern Centre County in central Pennsylvania...
Northeastern Huntingdon County in central Pennsylvania...
Northern Mifflin County in central Pennsylvania...
* Until 915 PM EDT.
* At 842 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Boalsburg, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Potters Mills, Seven Mountains, and Boalsburg around 850 PM EDT.
Spring Mills around 900 PM EDT.
Poe Valley State Park around 910 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Siglerville, Barrville, Tussey Mountain Ski Area, and Pennsylvania
Military Museum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4076 7791 4093 7743 4096 7733 4090 7729
4085 7736 4073 7736 4060 7781
TIME...MOT...LOC 0042Z 244DEG 26KT 4073 7775
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JurewiczWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jun 9, 6:46 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 9, 6:46 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service State College PA 646 PM EDT Mon Jun 9 2025 .SYNOPSIS... * Scattered strong to severe thunderstorms with heavy rainfall possible this afternoon into tonight * Drying trend into midweek with little to no rainfall and seasonably warm temperatures Tuesday through Wednesday * Unsettled pattern resumes from late week into Father's Day weekend with the potential for more rain and thunderstorms && .NEAR TERM /THROUGH TUESDAY/... 2230Z/630 PM EDT Update: Scattered convection continues along the cold front, currently stationed across western McKean into northern Elk counties. Severe threat continues, with SVR Watch #401 continuing across NW PA. Severe threat quickly diminishing across Warren County; however, McKean/Elk counties likely remain under the gun for another couple of hours with residual instability (~1000 to 1500 J/kg) and bulk shear (~30 to 40kts) to play with as cells enter S Elk/McKean Counties. Eastward extent remains the largest question mark for severe potential as the cold front will slowly be running out of daytime heating with sunset rapidly approaching; however, severe cells (including one tornado-warned) will be possible into Potter County given favorable shear. Hydrologic concerns will be rising over this evening with multiple rounds of locally heavy rainfall. Flood Watches remain in tact with no further expansions needed as of this update given where rainfall has already started to fall. The highest concern in the near-term for hydrologic concerns will be stationed across the northern tier given storms already producing heavy rainfall. Previous Discussion: Convection getting going across Warren County with development likely continuing into the Northwest Mountains and northern tier of central PA early-mid afternoon. Height falls on the initial edge of a mid level trough will aid in large scale forcing for ascent. Instability still not overly robust ahead of initial storms with temperatures in the low 70s and dewpoints in the low-mid 60s. Visible satellite imagery paints an interesting picture with low pressure off the Delmarva coast wrapping in some relatively drier air into PA. Will see what this does in terms of storm generation later today, particularly across the Susquehanna Valley nearer the low pressure system. The other feature to note is some stable wave clouds, perhaps serving as an anchor for discrete cells later today. HREF shows further moderate boundary layer destablization (500-1000 J/kg ML CAPE) ahead of a lead cold front forecast to move eastward from OH into western PA by 00Z Tue. CAMs show storms developing along and ahead of the cold front and in vicinity of lee sfc trough within zone of strong deep layer shear 30-40kt. This environment will be supportive of scattered strong to severe T-storms including supercells across much of the western portion of central PA. In addition to the level 2 of 5 severe storm threat, short duration rapid onset flooding is also a key concern for later today into tonight. PWAT values 1-1.5 inches ahead of the front will contribute to locally intense rain rates 1-2 inches per hour and 3/6hr HREF PMM signals are bullish for spot amounts in excess of 3 inches over a short duration. A few SW to NE training convective bands are also expected. While the flash flood threat may be limited to some extent by quick moving storm motions, topographic concerns and well above-normal antecedent soil moisture conditions from recent rainfall will work to increase the overall threat. A flood watch remains in place through tonight for the northern tier into northeast PA. While the severe threat will tend to be more diurnal, the heavy rain and flood threat will last through most of the night shifting from NW PA into the NE part of the Keystone state. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... While conditions will start to dry out on Tuesday, passage of an upper level trough and relatively cooler air aloft suggest non- zero POPs and there may be a couple of showers or a stray thunderstorm particularly in eastern PA near the departing cold front. Overall, most of the time should be dry a under a partly cloudy sky with max temps in the 70-80 range. Expect hazy skies to move in behind the front Tuesday afternoon as flow veers westerly. High pressure drifting over the Central Appalachians Tuesday night will provide dry wx in CPA on Wednesday. A quasi stationary west to east frontal zone setting up near the PA/NY border will likely become a focus for rain and storms Wednesday night into late week ahead of a low pressure system north of us. && .LONG TERM /THURSDAY THROUGH MONDAY/... Later this week, model consensus points to an upper trough axis digging in along the west coast of North America, a broad and building upper ridge over the central CONUS, and a persistent trough axis from northeast Canada into the north Atlantic. Will have to also watch the development of a southern stream trough slowly migrating out of the southern plains into the Mississippi Valley within this longer wave pattern. This leaves PA within a quasi-zonal to northwest flow pattern aloft, with heights more elevated, at least compared to earlier in the week. As for the daily sensible weather, we should see a mostly rain- free day continuing on Thursday, although at least some isolated and diurnally driven showers can't be ruled out over the northern tier, closer to the departing upper trough axis. As we approach next weekend, a surface cold front should slow in its approach, as it essentially becomes parallel to the WNW flow pattern aloft. Moisture return from the south will also be in play as the southern stream feature slowly migrates east and makes closer approach. In all likelihood, this will translate to an increase in showers and thunderstorms, at least for the afternoon and evening hours on Friday through the weekend. Temperatures will be within 10 degrees of seasonal normals for mid-June, with daily highs mostly in the 70s (northern mountains) to upper 70s-to-mid 80s (southern valleys) range. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... At 18z Mon, most locations were VFR. The exceptions were LNS, where the western edge of a deck of MVFR stratocu is about to depart, and BFD, where a narrow, weak line of convection pushed through. Largely VFR conds are expected to continue through much of the afternoon, although BKN MVFR cigs are possible around BFD, and isolated convective showers/thundershowers are possible anywhere in the CWA. By later this afternoon and evening, a cold front will bring more organized thunderstorms and convective downpours first across the northwest (BFD around 20-22z) and slowly pushing eastward overnight. Reduced visibility and thunder will accompany the showers will gusty winds also possible in the stronger storms. Reductions to IFR (likely) or even LIFR (possible) after 04z across much of the area with showers lingering at IPT, MDT, and LNS through daybreak Tuesday. Improvement is expected through the day Tue, with MDT and LNS the last to clear out of MVFR cigs by 16-18z. West winds will gust up to 20 kts behind the cold front Wed afternoon, strongest across the west. Skies may appear hazy as wildfire smoke returns to the region, but not confident enough in low level smoke to write vsby reductions into the TAF. Outlook... Wed...Patchy AM fog, otherwise VFR Thu...Isolated PM showers/storms across northern PA. Fri...Scattered showers & storms. Sat...More numerous showers & storms. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 2 AM EDT Tuesday for PAZ004-005. Flood Watch through Tuesday morning for PAZ006-012-037-041-042- 045-046-049>053. && SYNOPSIS...Guseman/Steinbugl NEAR TERM...Guseman/Steinbugl/NPB SHORT TERM...Guseman/Steinbugl LONG TERM...Guseman/Colbert/NPB AVIATION...Banghoff/Colbert
Hazardous weather outlook, Jun 9, 7:40 PM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service State College PA 740 PM EDT Mon Jun 9 2025 PAZ057>059-065-066-102345- Dauphin-Schuylkill-Lebanon-York-Lancaster- 740 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Scattered strong to severe thunderstorms with gusty winds and locally heavy rain are possible this evening into tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ034>036-056-063-064-102345- Bedford-Fulton-Franklin-Perry-Cumberland-Adams- 740 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Scattered severe thunderstorms with damaging winds 60 mph or greater and locally heavy rain are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ010-011-017-024-033-102345- Elk-Cameron-Clearfield-Cambria-Somerset- 740 PM EDT Mon Jun 9 2025 ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ018-019-025>028-102345- Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata- 740 PM EDT Mon Jun 9 2025 ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ012-037-041-045-046-102345- Northern Clinton-Tioga-Northern Lycoming-Southern Clinton- Southern Lycoming- 740 PM EDT Mon Jun 9 2025 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-102345- Warren-McKean- 740 PM EDT Mon Jun 9 2025 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY... ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-102345- Potter- 740 PM EDT Mon Jun 9 2025 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ042-049>053-102345- Sullivan-Union-Snyder-Montour-Northumberland-Columbia- 740 PM EDT Mon Jun 9 2025 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 9, 7:06 PM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
706 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Tstm Wnd Dmg 2 NNE Garland 41.82N 79.41W
06/09/2025 Warren PA Emergency Mngr
Tree down near the intersection of Sutton
Road and Route 958.
&&
NPBLocal storm report, Jun 9, 7:45 PM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
745 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Dmg 4 S Bellwood 40.55N 78.34W
06/09/2025 Blair PA 911 Call Center
Tree down across the roadway on Bellemeade
Drive near Linwood Road.
&&
NPBLocal storm report, Jun 9, 7:51 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
751 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Flood 1 SSW Altoona 40.49N 78.41W
06/09/2025 Blair PA Broadcast Media
Water on the roadway at the intersection of
6th Avenue and Logan Blvd.
&&
NPBLocal storm report, Jun 9, 7:52 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
752 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM Flash Flood 1 S Altoona 40.49N 78.40W
06/09/2025 Blair PA 911 Call Center
Roadway flooded leading to a shut down of
Pleasant Valley Blvd.
&&
NPBLocal storm report, Jun 9, 7:56 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
756 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Flash Flood 1 E Altoona 40.51N 78.38W
06/09/2025 Blair PA 911 Call Center
Reports of States Road being washed out.
&&
NPBLocal storm report, Jun 9, 8:03 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
803 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Dmg 1 SSE Altoona 40.50N 78.40W
06/09/2025 Blair PA Public
Trees and wires down blocking a roadway near
22nd Street and Logan Avenue.
&&
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:11 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 49 min |
| Jun 9, 8:19 PM EDT | Flash Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Jun 9, 8:25 PM EDT | Tornado Warning | CTP | Centre, Clinton | 35 min |
| Jun 9, 8:33 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 42 min |
| Jun 9, 8:57 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 48 min |
| Jun 9, 9:05 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton, Huntingdon | 40 min |
| Jun 9, 9:11 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin, Snyder, Union | 49 min |
| Jun 9, 9:18 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Snyder | 42 min |
| Jun 9, 9:28 PM EDT | Flash Flood Warning | CTP | Bedford | 3 hr |
| Jun 9, 9:56 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin, Snyder, Union | 49 min |
| Jun 9, 10:04 PM EDT | Flash Flood Warning | CTP | Bedford, Fulton, Huntingdon | 3 hr |
| Jun 9, 10:05 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 40 min |
| Jun 9, 10:13 PM EDT | Flash Flood Warning | CTP | Centre, Huntingdon, Mifflin | 3 hr |
| Jun 9, 10:56 PM EDT | Flash Flood Warning | CTP | Mifflin, Snyder, Union | 3 hr |
| Jun 10, 12:03 AM EDT | Flash Flood Warning | CTP | Juniata, Montour, Northumberland, Snyder, Union | 3 hr |
| Jun 10, 1:40 AM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Perry, York | 3 hr |
| Jun 10, 6:49 AM EDT | Flash Flood Warning | CTP | Adams, Lancaster, York | 3 hr |
| Jun 10, 7:44 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 31 min |
Nearby
Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.